I have an appt on the 12th with my dr. But I'd still like some advice in the meantime. I take Wellbutrin, 300mg/day, and Klonopin, 3mg/day. The Klonopin USED to help me sleep. It doesn't help at all now; it's been this way for 1-2 months. I have major anxiety and depression and just began seeing a therapist. What are some options that will help me fall asleep and stay asleep? PLEASE help!!! I think I want to go off both of these meds and try other ones because I cannot go on like this. And try to function at work and in general. I have been pretty upset tonight over some things but even when I turn my brain off I still can't fall asleep. I took the Klonopin about 2 and a half hrs ago. I am going so crazy and I'm so mad. I feel hopeless and that I will never, ever sleep normally again. Nothing over the counter works for me and Ambien doesn't work either. I also do NOT have sleep apnea.
You first probably need to change your antidepressant. If its not helping your depression. There are some things you can do to aid in sleeping. Try to avoid stress in the evening. Don't watch tv or be on the computer for 2 hrs before sleep. Take a hot shower or bath. Have a glass of milk. You've got yourself so wound up now that you're not going to sleep and nothing will help, that you sure aren't going to sleep and nothing will help. Your internal dialogue has allot to do with sleeping.
Kaismama gave you some good options to try. It sounds like you have a tolerance build up with the klonopin is why that's not helping.
Have you tried Ambien cr as it is differnt than regular ambien, it helps you fall asleep faster and keeps you asleep longer. Also another to try is melatonin and valerian root combo or alone. Your idea of trying other antidepressants may be the answer as there are many that help with anxiety and sleep. When I took wellbutrin it caused me to suffer more insomnia than I already had.
I wish you the best,
Sorry 4 the late response don't no why but my ?'s r coming late..anyway, I agree with kaismama you r so wound up and when that happens trust me I no I have panic/agoraphobia being one of my mh issues and I no when I am wound up, my head races and I think I have it shut off/down but internally it's not and I can't go to sleep... I also am on klonopin and I think as pamee mentioned you have built a tolerance to it to were it isn't as effective as before..I am the same, but still need to take it or I will land in hospital... I think a good talk with your doctor is a must... doesn't sound as though these meds r helping you any longer, but I am not your doc..wish I had his money though..lol Seriously though a lot of these antideppresents have a way of keeping you awake as well... I have tried so many and now am on one call luvox..they say it's for OCD which I have but also helps my depression...
there r tons of meds out there and I think you need one that has the ability to help with depression/anxiety... I would make and appt. with your doc asap and tell him all you told us and that you r not sleeping etc... sleep is a must... and he will I am sure come up with something that will help with both..it's all trial and error, trust me I have been under mh for yrs and it took me so long to find a right med, and I still ain't were I want to be, but am much better then before and can sleep..every med/antideppresent I took gave me a condition called akathesia, it drove me nuts I landed in hospital several times until they figured I couldn't take a certain class of meds and now I am on the one's I mentioned... like I said all that kaismama/pamee mentioned r great answers as well..but you can't go on like this you have to change it so you can sleep... and I am sure once you tell your doc all, he will help... please stay on board this is a great site and you will get lot's of support here we r a family of people who care about all... I will add you to my friends list... feel free to pq me anytime you like/if you would like to chat private and I am sure others wouldn't mind either..as I said we r all dedicated to helping one another through rough times... let us no how u make out and welcome... sending prayers your way... GOD BLESS..
I had really bad anxiety/depression and was hospitalized and could not sleep so they gave me Trazodone 100mg. That finally helped me sleep and well too. Ask your doctor if that is compatible with your meds! Also if your depression meds are not working it is time to try another. I can take time to find the right one so don't despair!
Hi hollymell37; Insomnia is the pitts, yes? But here is a simple, tried and true medicine that has been around for ages. It is called Vistaril- generic: Hydroxyzine
Pamoate, and comes in capsules. Different strengths, I have had 25mg and 50mg.
They both really knocked me out, but I only had to take them occasionally..But that
tossing and turning, and staring at the clock is bad..Also, these pills don't give that
"blah" feeling in the a.m. My best wishes that you get relief- Soon!
How are you?
I suffer from the same thing
I try to do a light workout then take my medication
I honestly hate insomnia cause it's hard to go to work and have a regular social life
Talk to your doctor
Don't give up my friend...
Hi... ask your dx, to add seroquel 50mg I take ambien cr and does not help after a time.
Ambien work's great for my insomnia and depression.
Hope this helps
Just a thought, & you may have already tried this simple thing, but I can never go to sleep if I've been on the computer right before turning out the lights. Stop using computer (& this website! :)) a while before bedtime.
To me is sounds like your psychiatrist isn’t paying attention to your needs . My visit with mine is only 5 min. Never asks how I’m doing what’s on my mind etc.
Maybe you should seek another psychiatrist and get on the lowest side effects possible. You have to be the own advocate if your heath. They really aren’t there to get up better, they just say hey take this one see how it work etc. do ur reaseach and come up with a drug that you feel will work fir your lifestyle.
So sorry you're struggling with this. I do, too, and it's just miserable. Make sure you're taking your Wellbutrin in the morning, because it has stimulating effects.
- Ambien Drug Information
- Klonopin Drug Information
- Wellbutrin Drug Information
- Caffeine Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Feb 2013 • 1 answer
Updated 17 Apr 2013 • 2 answers
Updated 23 Apr 2013 • 2 answers
Just began trazadone 50 mg for sleep. Took 3.5 hrs to fall asleep and slept lightly. Is this normal?
Updated 3 Feb 2014 • 3 answers
Updated 25 Jan 2019 • 4 answers